Posted by Barbara Cat on April 27, 2003, at 17:05:44
In reply to BarbCat, Re: zoloft withdrawal symptoms, posted by McPac on April 27, 2003, at 1:24:11
Yes, Zoloft made me homicidally enraged but only when I was withdrawing from it. I turned into a Harpy. It was like all the anger and evilness was damming up and biding it's time until being let loose. I literally smashed a hole in the wall (luckily instead of my husband) while in a rage. About the only thing that helped was time and working it out by ALOT of physical activity until I was dropping from exhaustion. While it worked, however, it was the best SSRI that my poor bipolar self shouldn't have been taking. In fact, the withdrawal had a mean manic quality to it like it was fueling bad bipolar energy.
I recall reading something about benedryl here. Your reasoning about Remeron seems to have merit. Benedryl is an antihistamine Remeron has antihistamine properties. Remeron was the easiest AD to wean myself from and so if it provides antidepressant action and antihistamine benefit it might soften the blows of Zoloft withdrawal. From there, Remeron would be a piece of cake to come off. But just a touch, like 7.5mg at night seems to have a high antihistamine dope factor. Now the question is, why does an antihistamine work this way? Something about 5-htp3 receptors but that's the extent of my musing. -BarbaraCat